Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Raleigh, NC

April 19, 2015Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 19, 2015, 7:23 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 7:23 PM EDT (23:23 UTC)
Expired
Apr 19, 2015, 10:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WGUS52 KRAH 192323
FFWRAH
NCC057-067-081-200245-
/O.NEW.KRAH.FF.W.0003.150419T2323Z-150420T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1045 PM EDT

* AT 720 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN AND 
  ANOTHER ONE TO TWO INCHES IS EXPECTED THROUGH 10 PM.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
  GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON... 
  THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA RUN...MCLEANSVILLE 
  AND LINWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3614 8044 3626 8045 3624 7953 3590 7955
      3592 8005 3552 8007 3552 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3584 8048
      3583 8046 3584 8039 3588 8042 3589 8037
      3601 8042 3606 8046 3605 8050 3611 8050

$$

13
2 follow-up statements
425 
WGUS72 KRAH 200017
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT SUN APR 19 2015

NCC057-067-081-200245-
/O.CON.KRAH.FF.W.0003.000000T0000Z-150420T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-DAVIDSON NC-
817 PM EDT SUN APR 19 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
FORSYTH...GUILFORD AND DAVIDSON COUNTIES...

AT 811 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING TO 
MOVE NORTH ACROSS THE WARNED AREA. PERIODS OF HEAVY RAINFALL WITH 
RATES EXCEEDING ONE INCH PER HOUR ARE EXPECTED THROUGH 10 PM. THIS 
COULD CAUSE FLASH FLOODING...ESPECIALLY ON STREAMS IN URBAN 
AREAS...SUCH AS ABBOTTS CREEK IN LEXINGTON...NORTH AND SOUTH BUFFALO 
CREEKS IN GREENSBORO...AND MILL AND MUDDY CREEKS IN WINSTON SALEM.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE... 
KERNERSVILLE...CLEMMONS...BERMUDA RUN...MCLEANSVILLE AND LINWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3614 8044 3626 8045 3624 7953 3590 7955
      3592 8005 3552 8007 3552 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3584 8048
      3583 8046 3584 8039 3588 8042 3589 8037
      3601 8042 3606 8046 3605 8050 3611 8050

$$

13
899 
WGUS72 KRAH 200123
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EDT SUN APR 19 2015

NCC057-067-081-200130-
/O.CAN.KRAH.FF.W.0003.000000T0000Z-150420T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-DAVIDSON NC-
923 PM EDT SUN APR 19 2015

...THE FLASH FLOOD WARNING FOR FORSYTH...GUILFORD AND DAVIDSON
COUNTIES IS CANCELLED...

AS OF 920 PM...HEAVIER RAIN IS TAPERING OFF ACROSS THE TRIAD AREA... 
AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. MINOR FLOODING 
IS STILL POSSIBLE IN LOWLYING AREAS...AND MOTORISTS SHOULD BE ALERT 
FOR STANDING WATER ON THE ROAD.

LAT...LON 3614 8044 3626 8045 3624 7953 3590 7955
      3592 8005 3552 8007 3552 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3584 8048
      3583 8046 3584 8039 3588 8042 3589 8037
      3601 8042 3606 8046 3605 8050 3611 8050

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:20 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 19, 4:20 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT SUN APR 19 2015

.SYNOPSIS...A WARM FRONT OVER SOUTH CAROLINA WILL LIFT NORTHEAST
ACROSS NORTH CAROLINA THIS EVENING AS AN AREA OF LOW PRESSURE MOVES
NORTHEAST INTO THE EASTERN GREAT LAKES ON MONDAY. A COLD FRONT WILL
MOVE INTO THE MOUNTAINS FROM THE WEST MONDAY AFTERNOON AND THEN
TRACK EAST TO THE CAROLINA COAST LATE MONDAY NIGHT. HIGH PRESSURE
WILL BUILD INTO THE REGION FOR TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 345 PM SUNDAY...

COMPLICATED FORECAST FOR THIS EVENING AND OVERNIGHT WITH A THREAT OF
HEAVY RAIN AND FLOODING ISSUES AND THREAT OF SEVERE WEATHER ACROSS
THE SOUTHERN PIEDMONT AND COASTAL PLAIN. WIDESPREAD AREA OF MAINLY
LIGHT TO MODERATE RAIN SHIFTING ACROSS CENTRAL NC THIS AFTERNOON IS
LARGELY ASSOCIATED WITH A NORTHWARD ADVANCING WARM FRONT IN A
VEERING WIND PROFILE. BOUNDARY LAYER DEW POINTS CONTINUE TO RISE
WITH DEW POINTS IN THE UPPER 60S ACROSS THE SOUTHERN PIEDMONT AND
SANDHILLS. ANOTHER REGION OF CONVECTION EXTENDS FROM SOUTHWESTERN NC
SOUTHWARD TO COASTAL GA. THIS AREA OF CONVECTION IS BEING SUPPORTED
BY A MID LEVEL SHORT WAVE APPROACHING A REGION OF MODERATE
INSTABILITY. THIS AREA HAS SHOWN AN INCREASING TREND IN TERMS OF
COVERAGE AND INTENSITY AS IT MOVES EAST AND NORTHEAST. CONVECTION
ALLOWING MODELS BRING THIS AREA OF CONVECTION NORTHEAST INTO CENTRAL
NC THIS EVENING THROUGH A LITTLE AFTER MIDNIGHT. MOST OF THE
PRECIPITATION SHOULD HAVE CLEARED CENTRAL NC BY AROUND 200 AM.

A LOW-END SEVERE WEATHER THREAT...MAINLY IN THE FORM OF A DAMAGING
WIND GUST OR BRIEF TORNADO IS POSSIBLE BETWEEN 22-06Z...MAINLY
ACROSS THE SOUTHERN PORTION OF THE CWA. A TORNADO WATCH IS CURRENTLY
IN EFFECT THROUGH 800 PM JUST TO THE SOUTHWEST OF THE RAH CWA. IN
ADDITION TO THE LIMITED BUT NON-ZERO TORNADO THREAT...A TRANSITORY
AREA OF HEAVY RAIN IS EXPECTED TO MOVE NORTHEAST ACROSS CENTRAL NC
THIS EVENING INTO THE EARLY OVERNIGHT HOURS WITH A ONE OR TWO HOUR
PERIOD OF HEAVY RAIN. WHILE WIDESPREAD FLASH FLOODING IS NOT
EXPECTED...URBAN AREAS AND TYPICALLY SUSCEPTIBLE AREAS IN THE
WESTERN PIEDMONT AND YADKIN VALLEY AREAS ARE MOST AT RISK.

TEMPERATURES WILL SHOW A LIMITED DIURNAL TREND TONIGHT WITH THE
CLOUD COVER...PRECIPITATION AND SOUTHEAST BREEZE AT 10-15 MPH THAT
BECOMES SOUTHWESTERLY OVERNIGHT. LOWS WILL RANGE IN THE LOWER TO MID
60S. -BLAES

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 420 PM SUNDAY...

A COLD FRONT WILL APPROACH THE APPALACHIANS DURING THE AFTERNOON AND
THEN MOVE THROUGH CENTRAL NC MONDAY NIGHT BEFORE MOVING OFFSHORE
TOWARD DAYBREAK TUESDAY. LINGERING STRATUS ACROSS CENTRAL NC ON
MONDAY MORNING WILL GIVE WAY TO INCREASING INTERVALS OF SUNSHINE
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. BOUNDARY LAYER
DEW POINTS WILL RANGE IN THE LOWER 60S. WITH AFTERNOON HEATING AND
SURFACE TEMPERATURES EXPECTED TO RISE INTO THE UPPER 70S TO LOWER
80S...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WITH MLCAPE
VALUES IN THE 1000-2000 J/KG RANGE BY AFTERNOON. SCATTERED
CONVECTION IS EXPECTED TO DEVELOP DURING THE MID TO LATE AFTERNOON
ACROSS THE FOOTHILLS AND WESTERN PIEDMONT AS THE COLD FRONT
APPROACHES. THE WESTERLY FLOW MAY ACT TO LIMIT CONVECTIVE COVERAGE
AND RECENT CONVECTION ALLOWING MODELS SUGGEST THAT THE CONVECTIVE
COVERAGE WILL BE MORE LIMITED THAN PREVIOUSLY NOTED. HOWEVER...IF
CONVECTION CAN DEVELOP THERE IS A SEVERE WEATHER RISK MAINLY FROM
THE 21 TO 06Z TIME FRAME AS A NARROW CORRIDOR OF CONVECTION PUSHES
EAST. THE MAIN THREAT WILL LIKELY BE ASSOCIATED WITH DAMAGING WIND
GUSTS BUT IF A LESS LINEAR AND MORE DISCRETE CONVECTIVE MODE
OCCURS... MORE LIKELY EARLIER IN THE EVENT...THAN A INCREASING
THREAT OF LARGE HAIL WILL BE PRESENT.  HIGHS ON MONDAY WILL RANGE
IN THE 78 TO 84 DEGREE RANGE WITH LOWS IN THE 52 TO 60 RANGE.
&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...

TUESDAY THROUGH WEDNESDAY...COLD FRONT WILL HAVE MOVED OFFSHORE BY
TUESDAY MORNING WITH DRY CONDITIONS RETURNING TO CENTRAL NC. HIGH
PRESSURE WILL SHIFT ACROSS THE SOUTHEAST US TUESDAY INTO TUESDAY
NIGHT...BEFORE MOVING OFFSHORE BY WEDNESDAY MORNING/EARLY AFTERNOON.
DURING THIS TIME FRAME...DRY CONDITIONS WILL PERSIST WITH TEMPS
RUNNING NEAR TO SLIGHTLY BELOW NORMAL.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...ANOTHER COLD FRONT WILL
APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. HOWEVER...LIMITED
MOISTURE RETURN AHEAD OF THIS SYSTEM WILL KEEP PRECIP CHANCES ON THE
LOW END. NEVERTHELESS...WILL KEEP A SLIGHT CHANCE POP IN THE
FORECAST FOR EARLY THURSDAY...BUT MAINLY CONFINED TO THE SOUTHEAST
HALF OF THE FORECAST AREA. HIGHS ON THURSDAY WILL RANGE FROM THE
UPPER 60S ACROSS THE NORTH (EARLIER FRONTAL PASSAGE) TO THE
MID/UPPER 70S FURTHER SOUTH.

FRIDAY THROUGH SUNDAY...THERE IS FAIRLY HIGH UNCERTAINTY WITH REGARD
TO THE END OF THE WEEK AND ESPECIALLY INTO NEXT WEEKEND. THE OVERALL
PATTERN INDICATES THE AFOREMENTIONED COLD FRONT WILL STALL JUST
SOUTH OF THE REGION FOR THE END OF THE WEEK. THEN...AS A SOUTHERN
STREAM SYSTEM APPROACHES...MULTIPLE WAVES OF LOW PRESSURE WILL RIDE
ALONG THIS BOUNDARY...SPREADING PRECIP BACK INTO THE AREA.
HOWEVER...AS CAN BE EXPECTED THIS FAR OUT...DETAILS HAVE YET TO BE
WORKED OUT. REGARDLESS...WILL SHOW POPS FOR EARLY IN THE WEEKEND
WITH (AS OF NOW AT LEAST) DRIER CONDITIONS BY SUNDAY. TEMPS WILL
GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
AS OF 245 PM SUNDAY...

24 HOUR PERIOD...MULTIPLE ROUNDS OF SHOWERS AND POSSIBLY EMBEDDED
THUNDERSTORMS ACROSS THE SOUTH WILL MOVE ACROSS CENTRAL NC THIS
AFTERNOON AND EVENING RESULTING IN WIDESPREAD ADVERSE AVIATION
CONDITIONS WITH CEILINGS DROPPING TO IFR AND LIFR LEVELS AT TIMES
AND MVFR VSBYS BECOMING IFR IN HEAVY RAIN. A LULL IN PRECIPITATION
AND A BRIEF RELAXING OF CIGS/VSBYS WILL MOVE FROM SOUTHWEST TO
NORTHEAST LATE THIS AFTERNOON AND EVENING BEFORE THE SECOND ROUND OF
LIKELY. HEAVIER PRECIPITATION IMPACTS THE AREA ROUGHLY BETWEEN 22Z
AND 05Z. GENERALLY LIGHT RAIN SHOWERS ARE EXPECTED AFTER 06Z...MOST
COMMONLY ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN
WITH DRY WEATHER EXPECTED FROM THE PRE DAWN HOURS ON MONDAY THROUGH
EARLY MONDAY AFTERNOON. LOW CLOUDS WILL PERSIST OVERNIGHT WITH CIGS
GENERALLY BELOW 1KFT AND FREQUENTLY LESS THAN 500 FT. CIGS WILL
IMPROVE ON MONDAY MORNING WITH VFR CONDITIONS EXPECTED BY LATE
MORNING WITH A SCT-BKN CUMULUS LAYER DEVELOPING AND RANGING BETWEEN
3-4KFT.

LOOKING FURTHER AHEAD...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP MONDAY AFTERNOON ACROSS THE FOOTHILLS AND SPREAD EAST INTO
THE WESTERN PIEDMONT VERY LATE IN THE AFTERNOON AND THEN MOVE ACROSS
CENTRAL NC DURING THE EVENING HOURS. ADVERSE AVIATION CONDITIONS
INCLUDING GUSTY WINDS AHEAD OF THE FRONT AND ACCOMPANYING CONVECTION
WITH AREAS OF MVFR/IFR CIGS AND VISIBILITIES ARE EXPECTED. A RETURN
TO VFR CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH THURSDAY AS HIGH
PRESSURE BUILDS IN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...VINCENT
LONG TERM...KRD
AVIATION...BLAES
Hazardous weather outlook, Apr 19, 5:09 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT SUN APR 19 2015

NCZ007>011-023>028-202115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-
509 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

WIDESPREAD SHOWERS AND PERHAPS A THUNDERSTORM WITH HEAVY RAIN WILL
MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. HEAVY RAIN MAY
PRODUCE AREAS OF LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS
URBAN AND POOR DRAINING LOCATIONS. THE THREAT OF HEAVY RAIN SHOULD
DIMINISH AFTER 200 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY...

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT
TRACKING EAST ACROSS THE REGION LATE MONDAY AFTERNOON INTO MONDAY
EVENING. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING WINDS AND QUARTER SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ038>040-073>077-083>086-088-202115-
DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
509 PM EDT SUN APR 19 2015

...TORNADO WATCH 82 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

IN ADDITION...HEAVY RAIN MAY PRODUCE AREAS OF LOCALIZED FLASH
FLOODING...ESPECIALLY ACROSS URBAN AND POOR DRAINING LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY...

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT
TRACKING EAST ACROSS THE REGION LATE MONDAY AFTERNOON INTO MONDAY
EVENING. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING WINDS AND QUARTER SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ021-022-041>043-078-089-202115-
FORSYTH-GUILFORD-WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON-
509 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY
RAIN WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FEW
THUNDERSTORMS MAY BE SEVERE WITH THE PRIMARY THREAT FROM DAMAGING
WIND GUSTS OR A BRIEF TORNADO. IN ADDITION...HEAVY RAIN MAY
PRODUCE AREAS OF LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS
URBAN AND POOR DRAINING LOCATIONS. THE THREAT OF SEVERE WEATHER
AND HEAVY RAIN WILL DECREASE AFTER 200 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY...

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT
TRACKING EAST ACROSS THE REGION LATE MONDAY AFTERNOON INTO MONDAY
EVENING. ANY STORMS THAT DEVELOP COULD BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING WINDS AND QUARTER SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Apr 19, 4:53 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT SUN APR 19 2015

NCZ075-192145-
MOORE NC-
453 PM EDT SUN APR 19 2015

...A HEAVY SHOWER WITH STRONG WINDS WILL AFFECT PORTIONS OF CENTRAL
MOORE COUNTY UNTIL 545 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER 8 MILES NORTHWEST OF PINEHURST...OR 11 MILES WEST OF
SOUTHERN PINES...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...PINEHURST...WHISPERING PINES...FOXFIRE...TAYLORTOWN...
CAMERON...EAGLE SPRINGS...GLENDON AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3518 7963 3519 7966 3524 7967 3526 7970
      3527 7970 3552 7944 3552 7935 3550 7934
      3548 7936 3544 7933 3543 7933 3540 7929
      3535 7927 3533 7923 3516 7961
TIME...MOT...LOC 2050Z 228DEG 16KT 3523 7961

MWS
Special weather statement, Apr 19, 6:49 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SUN APR 19 2015

NCZ084-085-192330-
RICHMOND NC-SCOTLAND NC-
649 PM EDT SUN APR 19 2015

...A THUNDERSTORM WITH STRONG WIND GUSTS WILL AFFECT PORTIONS OF
SOUTHEASTERN RICHMOND AND NORTHERN SCOTLAND COUNTIES UNTIL 730 PM
EDT...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CHAVISTOWN...OR 9 MILES
NORTH OF BENNETTSVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOFFMAN...GIBSON...SANDHILLS GAME LAND...CAMP MACKALL AND LAUREL
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3480 7968 3481 7972 3510 7958 3508 7958
      3507 7957 3506 7948 3499 7939 3495 7936
      3474 7959
TIME...MOT...LOC 2248Z 207DEG 24KT 3476 7965

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:04 PM EDTSpecial Weather StatementRAHWake56 min
Apr 19, 4:53 PM EDTSpecial Weather StatementRAHMoore52 min
Apr 19, 6:32 PM EDTAreal Flood AdvisoryRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Moore and 4 more4 hr
Apr 19, 6:49 PM EDTSpecial Weather StatementRAHScotland41 min
Apr 19, 7:34 PM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Randolph, Richmond, Scotland56 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.